Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 47, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Nov 25, 2021, 7:56 AM CST. It took effect at Nov 26, 2021, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2021, 7:56 AM CST (13:56 UTC)
- In effect from
- Nov 26, 2021, 12:00 AM CST
- Expired
- Nov 26, 2021, 9:15 AM CST
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
515 WHUS74 KLIX 251356 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 756 AM CST Thu Nov 25 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-252200- /O.NEW.KLIX.SC.Y.0047.211126T0600Z-211126T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 756 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
073 WHUS74 KLIX 251523 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 923 AM CST Thu Nov 25 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-252330- /O.CON.KLIX.SC.Y.0047.211126T0600Z-211126T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 923 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
874 WHUS74 KLIX 252103 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 303 PM CST Thu Nov 25 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-260515- /O.CON.KLIX.SC.Y.0047.211126T0600Z-211126T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 303 PM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
155 WHUS74 KLIX 260309 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 909 PM CST Thu Nov 25 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-261115- /O.CON.KLIX.SC.Y.0047.211126T0600Z-211126T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 909 PM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
939 WHUS74 KLIX 260842 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 242 AM CST Fri Nov 26 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-261800- /O.CON.KLIX.SC.Y.0047.000000T0000Z-211126T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 242 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...Until noon CST today * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
736 WHUS74 KLIX 261515 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 915 AM CST Fri Nov 26 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-261615- /O.CAN.KLIX.SC.Y.0047.000000T0000Z-211126T1800Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 915 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northerly winds have fallen below advisory criteria. However, northerly winds of 15 to 20 knots and seas of 4 to 6 feet are still expected through the afternoon hours, and small craft should exercise caution in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 3:56 AM CST, 4 hours earlier.
Area forecast discussion, Nov 25, 3:56 AM CST, 4 hours before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 356 AM CST Thu Nov 25 2021 .SHORT TERM (Today through Saturday)... An upper level ridge that has been in place over the southeast CONUS will be suppressed southward today as a long wave trough tracks across the Mississippi Valley. This will bring a cold front to and through the CWA today. FROPA may be slightly slower than previous forecasts but still remains in the evening/overnight time frame. Little has changed in expected forecast in terms of rain coverage and intensity. Activity will mostly be post frontal within a region of little to no instability. As such, only expecting showers and weak ones at that. High pressure will build in behind the front on Friday. The combo of that and lingering clouds will yield highs several degrees below normal. Stuck with NBM as general guidance spread is quite minimal. Can't say the same for Friday night into Saturday morning. There's about a 10 degree spread in guidance with the NBM on the higher side of guidance. A blend of NBM and MEX falls right in the middle and that's what current forecast has. Could see freezing temps touch SW MS counties and maybe just into adjacent LA parishes. Established cold air advection will continue and result in temps struggling to reach mid 60s. MEFFER && .LONG TERM (Sunday through Wednesday)... On Saturday, a cut off low that had been stuck near the Baja of California begins to move east into Texas before being absorbed into the upper level long wave trough that moves across the Great Lakes. As this feature moves into our area, some moisture will move in along with it. Chances for rain on Sunday peak in the morning hours. Newest guidance came up with a range of near 50% in MS coast up to 70% in the Atchafalaya Basin. Although its higher than previous forecast, minimal qpf is still expected. With not much instability to work with per model soundings due to stable and cool air in place, thunderstorm formation is not likely. Model guidance is fairly in agreement on timing, with the only notable difference being that the ECMWF forms a stronger surface low pressure system, with more moisture, that moves along the Gulf Coast. With this, PoPs may increase as this event gets closer if the trend of the ECMWF continues. However, the surface low looks to remain well offshore and subsequent stronger activity there as well. The rest of the extended period is rather quiet as high pressure builds into the area and dominates for several days. Temperatures will be fall-like, with highs in the mid to upper 60s and lows dropping into the low to upper 40s. -HL && .AVIATION... Overnight high clouds will persist into the morning hours. A cold front will slide into the area today, but not expected to move in until later into the evening. The FROPA wind shift should be roughly 03Z-06Z -HL && .MARINE... The next front to sweep through still expected by the start of Friday at midnight. Winds looking like they will be right at small craft criteria, so starting that hazard tonight. The event looks to be fairly brief as surface ridge quickly moves in and relaxes the pressure gradient. That high pressure will weaken the wind field until the next front moves through Sunday night. That post frontal ridge will then settle in over the southeastern US as next week progresses. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 73 40 56 33 / 60 50 0 0 BTR 74 44 59 37 / 60 50 0 0 ASD 76 46 62 35 / 20 60 0 0 MSY 76 51 60 44 / 20 60 0 0 GPT 73 47 62 37 / 10 60 0 0 PQL 73 46 61 34 / 0 60 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.